Alert archive / Utah / Special Weather Statements in 2010
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Aug 4, 2010, 6:02 PM MDT for Wasatch County, Utah. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2010, 6:02 PM MDT (00:02 UTC)
- Expired
- Aug 4, 2010, 6:45 PM MDT
- In force
- 43 min
- Issued by
- NWS Salt Lake City, UT
County Wasatch County, UT
The radar
The Salt Lake City radar (KMTX), 150 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 3384 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
971 WWUS85 KSLC 050002 SPSSLC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 602 PM MDT WED AUG 4 2010 UTZ004-008-010-050045- SOUTHERN WASATCH FRONT UT-WASATCH MOUNTAINS SOUTH OF I-80 UT-WASATCH PLATEAU/BOOK CLIFFS UT- 602 PM MDT WED AUG 4 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASATCH AND CENTRAL UTAH COUNTIES UNTIL 645 PM MDT... AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF MAPLETON...OR 10 MILES SOUTHEAST OF PROVO...MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... STRAWBERRY RESEVOIR... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4005 11153 4022 11165 4036 11128 4013 11109 TIME...MOT...LOC 0002Z 248DEG 22KT 4019 11146 $$ CRK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:04 PM MDT, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 4, 3:04 PM MDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
304 PM MDT WED AUG 4 2010
.SYNOPSIS...A MOIST AIRMASS WILL REMAIN IN PLACE ACROSS THE AREA
TODAY...PARTICULARLY ACROSS EASTERN AND SOUTHERN UTAH. DRYING
WILL BE THE TREND ACROSS THE REGION BEGINNING FRIDAY AND
CONTINUING THROUGH EARLY NEXT WEEK AS SOUTHERLY FLOW INCREASES
AHEAD OF A WEST COAST TROUGH.
&&
.DISCUSSION...THUNDERSTORMS HAVE BEEN QUITE ACTIVE THIS AFTERNOON
AS EXPECTED...PARTICULARLY IN THE EASTERN HALF OF THE CWA. THERE
HAS BEEN SOME ACTIVITY IN THE NORTH AND WEST AS WELL...BUT THE
BEST ACTIVITY HAS BEEN LIMITED GENERALLY TO THE SOUTH OF A LINE
FROM DUGWAY TO SALT LAKE CITY TO EVANSTON WYOMING...WITH DRIER AND
MORE STABLE AIR NEAR THE UTAH/IDAHO BORDER.
THESE STORMS HAVE BEEN CAPABLE OF PRODUCING MULTIPLE
THREATS...INCLUDING HAIL...HEAVY RAIN...AND GUSTY WINDS...ALL
DESPITE THE RELATIVELY LOW SHEAR ENVIRONMENT. THIS DEEP
MOISTURE...PARTICULARLY IN THE EAST...WILL REMAIN IN PLACE THROUGH
THIS EVENING AND INTO THURSDAY. DRIER AIR WILL BEGIN SLOWLY MOVING
INTO THE AREA FROM THE WEST ON THURSDAY...BUT CONDITIONS SHOULD
REMAIN MOIST ENOUGH THAT COVERAGE OF THUNDERSTORMS WILL NOT BE
SIGNIFICANTLY IMPACTED ON THURSDAY. THIS DRYING WILL BE MORE
SIGNIFICANT ON FRIDAY AND INTO THE WEEKEND...WITH THUNDERSTORM
COVERAGE AND RELATIVE HUMIDITIES DROPPING SIGNIFICANTLY THROUGH THE
WEEKEND.
NOT MANY CHANGES WERE MADE TO THE EXTENDED FORECAST...BUT DRIER
CONDITIONS WITH NEAR SEASONAL TEMPERATURES SHOULD PREVAIL INTO THE
MIDDLE OF NEXT WEEK.
&&
.AVIATION...THERE IS A 40 PERCENT CHANCE OF THUNDERSTORMS
IMPACTING THE TERMINAL THROUGH THE REST OF TODAY...WITH GUSTY
ERRATIC WINDS CONTINUING TO ACCOMPANY ANY STORMS.
OTHERWISE...SURFACE WINDS ARE EXPECTED TO REMAIN GENERALLY
SOUTHERLY THROUGH THE AFTERNOON...BUT THUNDERSTORMS MAY DISRUPT
THAT FLOW ON A REGULAR BASIS.
&&
.FIRE WEATHER...WETTING RAINS WILL CONTINUE TO ACCOMPANY
THUNDERSTORMS TODAY...ESPECIALLY THOSE EAST OF THE INTERSTATE 15
CORRIDOR. A DRYING TREND ACROSS THE FAR NORTHWESTERN CORNER OF THE
DISTRICT HAS SUPPRESSED CONVECTIVE DEVELOPMENT THIS AFTERNOON...BUT
AREAL COVERAGE AS A WHOLE ACROSS THE STATE HAS REMAINED SCATTERED.
BIGGER NEWS FROM THE FIRE WEATHER STANDPOINT REVOLVES AROUND AN
ANTICIPATED PATTERN CHANGE FROM WEST TO EAST THIS WEEKEND THROUGH
EARLY NEXT WEEK. SOUTH WINDS AND SUBSTANTIAL DRYING WILL BRING THE
FIRST THREAT OF RFW CONDITIONS TO THE NORTHWEST DESERT SATURDAY.
THESE DRYING AND BREEZY CONDITIONS WILL LIKELY SPREAD ACROSS ALL
WESTERN VALLEYS BY EARLY NEXT WEEK.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR
UTZ009>014-019>021-517-518.
WY...NONE.
&&
SCHOENING/MERRILL
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Aug 4, 3:45 AM MDT, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 345 AM MDT WED AUG 4 2010 UTZ001>016-019>021-517-518-WYZ021-051200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 345 AM MDT WED AUG 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A VERY MOIST AIRMASS HAS RETURNED NORTH ACROSS THE STATE OF UTAH. THE DEEPEST MOISTURE RESIDES ACROSS EASTERN...CENTRAL AND SOUTHERN UTAH WHERE FLASH FLOODING IS THE MAIN CONCERN. SLOT CANYONS...SMALL STREAMS..AND NORMALLY DRY WASHES MAY BE PARTICULARLY HAZARDOUS LOCATIONS TODAY. LOCALLY HEAVY RAINFALL MAY OCCUR AS FAR NORTH AS UTAH COUNTY AND THE SALT LAKE METRO AREA...WHICH COULD LEAD TO URBAN AND SMALL STREAM FLOODING THIS AFTERNOON. OTHER THREATS FROM THESE STORMS INCLUDE LIGHTNING...WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOME DRYING IS EXPECTED ACROSS WESTERN UTAH THURSDAY...THOUGH MUCH OF THE REGION WILL REMAIN MOIST WITH A CONTINUED THREAT OF LOCALLY HEAVY RAINFALL. A DRIER AIRMASS IS EXPECTED FRIDAY THROUGH NEXT WEEKEND. THERE IS AN INCREASING THREAT OF CRITICAL FIRE WEATHER CONDITIONS ESPECIALLY ACROSS WESTERN UTAH BEGINNING SATURDAY AND BECOMING MORE LIKELY EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Aug 4, 3:50 PM MDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
350 PM MDT WED AUG 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 2 SE HIGHLAND 40.40N 111.76W
08/04/2010 E1.00 INCH UTAH UT PUBLIC
&&
POMEROYSpecial weather statement, Aug 4, 3:56 PM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
356 PM MDT WED AUG 4 2010
UTZ009-WYZ021-042230-
SOUTHWEST WYOMING WY-WESTERN UINTA MOUNTAINS UT-
356 PM MDT WED AUG 4 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASATCH...
NORTHWESTERN DUCHESNE...CENTRAL SUMMIT AND SOUTHERN UINTA COUNTIES
UNTIL 430 PM MDT...
AT 349 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
OAKLEY TO 16 MILES SOUTHEAST OF HEBER CITY...AND MOVING NORTHEAST AT
50 MPH.
PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THESE STORMS...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
TRIAL LAKE...
THE MIRROR LAKE PARKWAY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4041 11074 4043 11076 4041 11081 4039 11079
4027 11115 4029 11120 4085 11121 4117 11064
4044 11065
TIME...MOT...LOC 2154Z 222DEG 42KT 4080 11110 4041 11111
CRKSpecial weather statement, Aug 4, 4:05 PM MDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 405 PM MDT WED AUG 4 2010 UTZ004-008-010-042230- SOUTHERN WASATCH FRONT UT-WASATCH MOUNTAINS SOUTH OF I-80 UT-WASATCH PLATEAU/BOOK CLIFFS UT- 405 PM MDT WED AUG 4 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WASATCH AND CENTRAL UTAH COUNTIES UNTIL 430 PM MDT... AT 402 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SALEM...OR 7 MILES EAST OF PAYSON...MOVING NORTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... MAPLETON... SPANISH FORK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4028 11137 4009 11122 3992 11161 4008 11174 TIME...MOT...LOC 2205Z 238DEG 17KT 4005 11158 CRK
Special weather statement, Aug 4, 4:40 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 440 PM MDT WED AUG 4 2010 UTZ013-042330- SAN RAFAEL SWELL UT- 440 PM MDT WED AUG 4 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EMERY COUNTY UNTIL 530 PM MDT... AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES WEST OF GREEN RIVER...MOVING WEST AT 10 MPH. PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STRONG STORM WILL REMAIN MOSTLY TO THE NORTH OF THE INTERSTATE 70 CORRIDOR. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL EMERY COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3891 11067 3910 11074 3914 11041 3896 11034 TIME...MOT...LOC 2239Z 073DEG 7KT 3902 11049 MERRILL
Special weather statement, Aug 4, 5:15 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 515 PM MDT WED AUG 4 2010 UTZ518-050000- SOUTHERN UTAH MOUNTAINS UT- 515 PM MDT WED AUG 4 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WAYNE AND NORTHERN GARFIELD COUNTIES UNTIL 600 PM MDT... AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF TEASDALE...OR 21 MILES SOUTH OF LOA...MOVING NORTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... AQUARIUS PLATEAU IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3833 11150 3816 11131 3797 11164 3810 11180 TIME...MOT...LOC 2315Z 224DEG 9KT 3811 11164 CRK
Special weather statement, Aug 4, 6:02 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 602 PM MDT WED AUG 4 2010 UTZ004-008-010-050045- SOUTHERN WASATCH FRONT UT-WASATCH MOUNTAINS SOUTH OF I-80 UT-WASATCH PLATEAU/BOOK CLIFFS UT- 602 PM MDT WED AUG 4 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASATCH AND CENTRAL UTAH COUNTIES UNTIL 645 PM MDT... AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF MAPLETON...OR 10 MILES SOUTHEAST OF PROVO...MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... STRAWBERRY RESEVOIR... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4005 11153 4022 11165 4036 11128 4013 11109 TIME...MOT...LOC 0002Z 248DEG 22KT 4019 11146 CRK
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:23 PM MDT | Special Weather Statement | SLC | Salt Lake | 37 min |
| Aug 4, 6:41 PM MDT | Severe Thunderstorm Warning | SLC | Utah, Wasatch | 34 min |
| Aug 4, 6:44 PM MDT | Flash Flood Warning | SLC | Emery | 3 hr |
| Aug 4, 7:12 PM MDT | Special Weather Statement | SLC | Wasatch | 48 min |
| Aug 5, 2:48 AM MDT | Flash Flood Watch | SLC | 19 hr | |
| Aug 5, 3:55 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 35 min |
| Aug 5, 3:58 PM MDT | Flash Flood Warning | SLC | Kane, Washington | 2 hr |
| Aug 5, 4:12 PM MDT | Flash Flood Warning | SLC | Washington | 6 hr |
| Aug 5, 4:26 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 34 min |
| Aug 5, 4:29 PM MDT | Special Weather Statement | SLC | Davis | 46 min |
| Aug 5, 4:39 PM MDT | Special Weather Statement | SLC | Emery | 51 min |
| Aug 5, 4:45 PM MDT | Special Weather Statement | SLC | 45 min | |
| Aug 5, 4:52 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 23 min |
| Aug 5, 4:56 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 49 min |
| Aug 5, 5:04 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 26 min |
| Aug 5, 5:11 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 64 min |
| Aug 5, 5:12 PM MDT | Special Weather Statement | SLC | Duchesne | 48 min |
| Aug 5, 5:29 PM MDT | Special Weather Statement | SLC | Kane | 46 min |
Nearby
Special Weather Statements in Utah, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.